Alert archive / Missouri / River Flood Warnings in 2016

River Flood Warning 74, NWS St. Louis, MO

September 17, 2016Reynolds County, Missouri

NWS St. Louis, MO issued this river flood warning at Sep 17, 2016, 11:07 AM CDT for Reynolds County, Missouri. It took effect at Sep 17, 2016, 12:19 PM CDT. It was in force for 37 hr.

The area

The outline as issued.

The facts

Issued
Sep 17, 2016, 11:07 AM CDT (16:07 UTC)
In effect from
Sep 17, 2016, 12:19 PM CDT
Expired
Sep 19, 2016, 1:00 AM CDT
In force
37 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Reynolds County, MO

The radar

The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black River near Annapolis (ANNM7). The gauge peaked at 7.63 ft at Sep 17, 2016, 1:00 PM CDT.

actionminormoderate5101509/1709/1809/1909/20
Action stage
6 ft
Minor stage
8 ft
Moderate stage
15 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

973 
WGUS43 KLSX 171607
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1107 AM CDT SAT SEP 17 2016

...The National Weather Service in St. Louis has issued a Flood 
Warning for the following rivers in Missouri... 

  Black River near Annapolis

.This Flood Warning is a result of around 3 inches of precipitation the 
past 24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts 
change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC179-181607-
/O.NEW.KLSX.FL.W.0074.160917T1719Z-160919T0600Z/
/ANNM7.1.ER.160917T1719Z.160918T0000Z.160918T0600Z.NO/
1107 AM CDT SAT SEP 17 2016

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Black River near Annapolis
* until late Sunday night.
* At 10:15 AM Saturday the stage was 7.1 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by this afternoon 
  and crest near 9.5 feet by this evening. The river will fall below 
  flood stage by after midnight tonight.
* Impact:  At 8.0 feet...Annapolis Road on the east bank of the Black 
  River south of Lesterville begins flooding close to this height.  
  This is the only road directly connecting Annapolis and 
  Lesterville.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     09/18  09/19  09/20  09/21  09/22

Black River
  Annapolis        8.0    7.07       5.8    4.7    4.6    4.5    4.5


&&


LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079




$$
2 follow-up statements
524 
WGUS83 KLSX 172106
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
406 PM CDT SAT SEP 17 2016

...The flood warning continues for the following river in 
Missouri...
 
 
  Black River near 
  
      Annapolis
  

.This Flood Warning is a result of around 3 inches of rainfall
across portions of the basin yesterday...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts 
change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC179-182106-
/O.EXT.KLSX.FL.W.0074.000000T0000Z-160919T1330Z/
/ANNM7.1.ER.160918T0316Z.160918T0600Z.160918T1330Z.NO/
406 PM CDT SAT SEP 17 2016

The Flood Warning continues for
  The Black River near Annapolis
* Until Sunday morning.
* At 3:15 PM Saturday the stage was 7.5 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage tonight and crest near 
  8.5 feet late tonight. 
* Impact:  At 8.0 feet...Annapolis Road on the east bank of the Black 
  River south of Lesterville begins flooding close to this height.  
  This is the only road directly connecting Annapolis and 
  Lesterville.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     09/18  09/19  09/20  09/21  09/22

Black River
  Annapolis        8.0    7.51       8.3    5.4    5.1    4.9    4.9


&&


LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079




$$
005 
WGUS83 KLSX 180245
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
945 PM CDT SAT SEP 17 2016

...The flood warning is cancelled for the following rivers in 
Missouri...
 
  Black River near Annapolis

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC179-180315-
/O.CAN.KLSX.FL.W.0074.000000T0000Z-160919T1330Z/
/ANNM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
945 PM CDT SAT SEP 17 2016

The Flood Warning is cancelled for
  the Black River near Annapolis.
* At  9:15 PM Saturday the stage was 6.6 feet.
* Flood stage is 8.0 feet.
* The river will crest below flood stage at 7.8 feet tomorrow 
  morning.
* Impact:  At 9.0 feet...County Road 372 will begin flooding near this
  height.
* Impact:  At 8.0 feet...Annapolis Road on the east bank of the Black 
  River south of Lesterville begins flooding close to this height.  
  This is the only road directly connecting Annapolis and 
  Lesterville.
* Impact:  At 5.0 feet...Near this height, Peola Road begins flooding 
  along the west bank of the Black River south of Lesterville.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     09/18  09/19  09/20  09/21  09/22

Black River
  Annapolis        8.0    6.63       7.8    5.8    5.2    4.9    4.8


&&


LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Sep 17, 7:24 AM CDT, 3 hours 43 minutes earlier.

Area forecast discussion, Sep 17, 7:24 AM CDT, 3 hours 43 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
724 AM CDT SAT SEP 17 2016

.SHORT TERM...  (Through Late This Afternoon)
Issued at 323 AM CDT Sat Sep 17 2016

Showers over southwestern Illinois are tapering off as of 08z, with
some isolated showers associated with trof which extends from
northern Illinois through STL metro area to south central Missouri.
So some isolated/scattered showers not out of the question with this
trof. Then main front to slide through by this afternoon, but for
the most part majority of forecast area to be dry today. Another
issue for the first part of the morning is some patchy fog over
central Missouri. Visibilities have been bouncing around, dropping
below a mile at times. So added mention to grids for this area
through 14z. As for high temps today, upper 70s to low 80s.

Byrd

.LONG TERM...  (Tonight through Friday)
Issued at 323 AM CDT Sat Sep 17 2016

(Tonight - Monday)

With the upper trof east of the OH Valley at the beginning of the
period, precip will be well east of the CWA. Sfc ridge will build
into the region tonight and Sun. Have trended twd cooler guidance
for tonight. However, with swly 850mb flow pushing the thermal ridge
into the region and sly flow returning to at least the ern half of
the CWA on Sun, have trended warmer. With the sfc ridge continuing
to build ewd on Mon, have trended warmer still.

With a cdfnt approaching the region late Mon, have kept low PoPs
going. However, with little in the way of upper level support and
the better low level forcing ahead of the sfc fnt, fropa may remain
dry.

(Sunday - Friday)

Upper level ridge is expected to build over the region, which is
expected to keep the extd period dry and warm. The GFS breaks down
the upper ridge slightly late in the period allowing a backdoor fnt
into the region. With the differences in mdls that far out, have no
preference yet and will need to monitor trends. Have therefore kept
kept PoPs low for now and trended twd the warmer solns.

Tilly
&&

.AVIATION...  (For the 12z TAFs through 12z Sunday Morning)
Issued at 724 AM CDT Sat Sep 17 2016

Ceilings and vsbys all over the place this morning, so went with
IFR/MVFR cigs/vsbys through mid morning then cigs to lift and
scatter out as front moves through. Otherwise, light winds to
become northwesterly behind boundary.

SPECIFICS FOR KSTL:
Ceilings and vsbys all over the place this morning, so went with
IFR/MVFR cigs/vsbys through 18z then cigs to lift and scatter out
as front moves through. Otherwise, light northwest winds.

Byrd
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Sep 17, 3:29 AM CDT, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAINT LOUIS MO
329 AM CDT SAT SEP 17 2016

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-181200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO-
SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
329 AM CDT SAT SEP 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS IN EXCESS OF
TWO INCHES TO THE NATIONAL WEATHER SERVICE.

TILLY

In the hours before

Local storm report, Sep 17, 8:35 AM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
835 AM CDT SAT SEP 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     HEAVY RAIN       EUREKA                  38.50N  90.64W
09/17/2016  M2.41 INCH       ST. LOUIS          MO   TRAINED SPOTTER

            24 HOUR TOTAL

&&

WALSH
Local storm report, Sep 17, 9:45 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
945 AM CDT SAT SEP 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0944 AM     HEAVY RAIN       HEMATITE                38.20N  90.48W
09/17/2016  M3.00 INCH       JEFFERSON          MO   TRAINED SPOTTER

            24 HOUR TOTAL

&&

WALSH

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 8:19 PM CDTAreal Flood AdvisoryLSXIron, Reynolds, Saint Francois, Washington6 hr
Sep 16, 9:19 PM CDTRiver Flood WarningLSXGasconade, Montgomery65 hr
Sep 16, 11:15 PM CDTRiver Flood WarningLSXOsage34 hr
Sep 17, 6:54 AM CDTRiver Flood WarningLSXGasconade, Montgomery38 hr

Nearby

River Flood Warnings in Missouri, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.